Statistical Papers

, Volume 34, Issue 1, pp 167–173

Characterizations of gamma, inverse Gaussian, and negative binomial distributions via their length-biased distributions

  • A. N. Ahmed
  • A. M. Abouammoh

DOI: 10.1007/BF02925538

Cite this article as:
Ahmed, A.N. & Abouammoh, A.M. Statistical Papers (1993) 34: 167. doi:10.1007/BF02925538


A general form for characterizing inverse Gaussian and Wald distributions, based on their respective length-biased distributions, is introduced. Further results for characterizations of the gamma distribution, the negative binomial distribution and some mixtures of them by using their lengthbiased distributions are establised.

Key words

Length biased distribution Negative binomial distribution Gamma distribution Inverse Gaussain distribution Chi-square distribution Mixed distributions 

Copyright information

© Springer-Verlag 1993

Authors and Affiliations

  • A. N. Ahmed
    • 1
  • A. M. Abouammoh
    • 1
  1. 1.Department of Statist. and O.R., College of ScienceKing Saud UniversityRiyadhSaudi Arabia

Personalised recommendations